MAUDE Adverse Event Report: NOVOCURE GMBH OPTUNE

NOVOCURE GMBH OPTUNE
Model Number TFH9100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Wound Dehiscence (1154); Post Operative Wound Infection (2446)
Date of Event 05/17/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Novocure medical opinion is that a contribution of the array placement to the event cannot be ruled out.Patient was noted to have recurrent superficial scalp infections during treatment with optune.Contributing factors for wound dehiscence and wound infection in this patient also include prior radiation, chemotherapy, and prior surgery affecting skin integrity.Wound infection is an expected event with device use and was reported as an adverse event in the ef-14 trial of optune together with temozolomide (tmz) compared to tmz alone in patients with newly diagnosed gbm in both arms of the trial (<1% and <1% in optune/tmz and tmz arms respectively).Wound dehiscence was reported in the optune/tmz arm of the trial (<1%) only.
 
Event or Problem Description
A (b)(6) year old male patient with newly diagnosed glioblastoma began optune therapy on (b)(6) 2017.Per clinic notes, on (b)(6) 2019, patient was noted to have purulent drainage from the craniotomy wound (last resection (b)(6) 2016).Wound culture was (b)(6) for (b)(6).Medical history was noted to be significant for recurrent superficial scalp infections.Patient was started on antibiotics and a bone scan was planned to assess for osteomyelitis (no further information provided).Surgery was planned for bone revision and skin graft.Optune was discontinued.On (b)(6) 2019, the patient reported to novocure that he had undergone wound revision surgery 4 weeks prior (on approximately (b)(6) 2019).On (b)(6) 2019, patient reported that the sutures were removed on (b)(6) 2019.The patient noted that there was still some drainage and bleeding from the wound and he was experiencing discomfort and pain associated with the scar.The patient stated that sores from optune had adversely affected his scalp.Patient had been instructed to allow additional time for the surgical wound to fully heal before resuming optune therapy.Per prescribing physician, the event was unrelated to optune therapy.
 
Additional Manufacturer Narrative
On august 23, 2022, novocure discovered that the initial submitted medical device report had a typo in the model number for the optune device in section d4-suspect medical device model number.Corrected model number is tfh9100.In addition, the manufacturer date in section h4 was missing.The correct manufacturer date is june 27, 2016.

Brand Name
OPTUNE
Common Device Name
OPTUNE
Manufacturer (Section D)
NOVOCURE GMBH
business village d4
park 6/platz 10
root d4, NH 6039
SZ  6039
Manufacturer (Section G)
NOVOCURE GMBH
business village d4
park 6/platz 10
root d4, NH 6039
SZ   6039
Manufacturer Contact
sharon perez
195 commerce way
portsmouth, NH 03801
2077527602
MDR Report Key8767318
Report Number3009453079-2019-00117
Device Sequence Number11238998
Product Code NZK
UDI-Device Identifier07290107980401
UDI-Public07290107980401
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P100034
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberTFH9100
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/10/2019
Device Age3 YR
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2019
Supplement Date Received by Manufacturer08/23/2022
Initial Report FDA Received Date07/08/2019
Supplement Report FDA Received Date09/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/27/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALPRAZOLAM; BOSWILLIC ACID; EPIGALLOCATECHIN GALLATE; GENISTEIN; GRAVIOLA; LEVETIRACETAM; MEBENDAZOLE; METFORMIN; ONDANSETRON; PROCHLORPERAZINE; ROSUVASTATIN; TRETINOIN; ZINC ACETATE; ALPRAZOLAM; BOSWILLIC ACID; EPIGALLOCATECHIN GALLATE; GENISTEIN; GRAVIOLA; LEVETIRACETAM; MEBENDAZOLE; METFORMIN; ONDANSETRON; PROCHLORPERAZINE; ROSUVASTATIN; TRETINOIN; ZINC ACETATE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age60 YR
Patient SexMale
Patient Weight92 KG